Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 167, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 6, 2005, 6:33 PM MDT for Lea County, New Mexico. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 6:33 PM MDT (00:33 UTC)
- Expired
- Jun 6, 2005, 7:30 PM MDT
- In force
- 57 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Lea County, NM
The radar
The Lubbock radar (KLBB), 167 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 1:40 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2570 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 070033 SVRMAF NMC025-070130- /O.NEW.KMAF.SV.W.0167.050607T0033Z-050607T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 633 PM MDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LEA COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 730 PM MDT * AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LOVINGTON...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... CENTRAL LEA COUNTY... EASTERN LEA COUNTY... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3274 10379 3277 10306 3355 10306 3355 10367 $$
2 follow-up statements
000 WWUS54 KMAF 070037 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 734 PM CDT MON JUN 6 2005 NMC025-070130- /O.CON.KMAF.SV.W.0167.000000T0000Z-050607T0130Z/ LEA- 634 PM MDT MON JUN 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM MDT FOR NORTHERN LEA COUNTY... AT 633 PM MDT...HAIL UP TO THE SIZE OF SOFTBALLS WAS REPORTED 2 MILES NORTH OF LOVINGTON...AND GOLF BALL SIZE HAIL WAS REPORTED JUST WEST OF LOVINGTON. THIS STORM WAS LOCATED NEAR LOVINGTON... MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...CENTRAL AND EAST CENTRAL LEA COUNTY. THIS IS A VERY DANGEROUS STORM...AND HAS A HISTORY OF PRODUCING VERY LARGE HAIL UP TO THE SIZE OF SOFTBALLS. IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3274 10379 3277 10306 3355 10306 3355 10367 $$
000 WWUS54 KMAF 070110 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 809 PM CDT MON JUN 6 2005 NMC025-070130- /O.CON.KMAF.SV.W.0167.000000T0000Z-050607T0130Z/ LEA- 709 PM MDT MON JUN 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM MDT FOR NORTHERN LEA COUNTY... AT 705 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE CONTINUED OVER EXTREME NORTHEASTERN LEA COUNTY. THIS STORM WAS LOCATED 10 MILES EAST OF TATUM...OVER HIGHWY 380...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...EXTREME EAST CENTRAL LEA COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE DESTRUCTIVE HAIL... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3274 10379 3277 10306 3355 10306 3355 10367 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:54 PM MDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jun 6, 1:54 PM MDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 254 PM CDT MON JUN 6 2005 .UPDATE... WILL SEND SEVERE THUNDERSTORM WATCH NUMBER 419 WITH REGULAR ZONE ISSUANCE. EDDY...LEA...GAINES...AND ANDREWS COUNTIES ARE IN THE WATCH AREA. && .PREV DISCUSSION... /ISSUED 230 PM CDT MON JUN 6 2005/ SHORT TERM... ACTIVE CONVECTIVE EVENING ALREADY BEGINNING AS THUNDERSTORMS ARE CURRENTLY FIRING ALONG THE HIGHER TERRAIN OF THE SACRAMENTO AND DAVIS MOUNTAINS. THE DRYLINE IS CURRENTLY TAKING SHAPE JUST EAST OF THE MOUNTAINS WITH LOW LEVEL MOISTURE BACKED TO THE EASTERN SLOPES. CAPE AND SHEAR PARAMETERS SUGGEST SOME STORMS WILL BECOME SEVERE. WILL TAKE CHANCE POPS FURTHER EAST INTO THE REST OF THE COUNTY WARNING AREA AS THE MID LEVEL FLOW WILL VEER AND STRENGTHEN THIS EVENING AS SEVERAL DISTURBANCES EJECT INTO THE REGION. WILL MENTION SEVERE WORDING EVERYWHERE. ETA WINDS AND DEW POINTS LOOK REASONABLE OVERNIGHT. LONG TERM... UPPER PATTERN WILL CHANGE LITTLE OVER THE NEXT SEVERAL DAYS...WITH AN UPPER TROUGH GENERALLY REMAINING ANCHORED OVER THE WESTERN CONUS AND AN UPPER RIDGE EXPANDING...THEN PERSISTING OVER THE EASTERN U.S. SEABOARD. THIS PORTENDS AN ALMOST CONTINUAL PARADE OF SHORTWAVE TROUGHS TO TRANSLATE OVER THE CWA IN SOUTHWEST FLOW ALOFT. NOT EXPECTING THE DRYLINE TO MIX TOO FAR EASTWARD ON TUESDAY AFTERNOON AS MID LEVEL WINDS VEER TO NO BETTER THAN SOUTHWESTERLY... AND MOIST GROUNDS FROM RECENT RAINFALL WILL INHIBIT IT/S PROGRESS. SINCE WE/LL STILL HAVE COPIOUS AMOUNTS OF LOW LEVEL MOISTURE ALONG AND EAST OF THE BOUNDARY...SEMI PERMANENT STEEP MID LEVEL LAPSE RATES...AND DECENT LOW LEVEL MASS CONVERGENCE ALONG THE DRYLINE... WILL KEEP AT LEAST A SLIGHT CHANCE OF TSRA GOING IN THE FORECAST FOR THE AFTERNOON AND EVENING. WATER VAPOR IMAGERY INDICATING A NOT EASILY DEFINED SHORTWAVE TROUGH JUST WEST OF THE NORTHERN BAJA PENINSULA THIS AFTERNOON. MODELS INDICATE THIS SHORTWAVE TROUGH...AND THE NOSE OF A 65 KT H25 JETLET...NOSING INTO THE WESTERN CWA TUESDAY AFTERNOON. THINK WE/LL SEE TSRA DEVELOP IN RESPONSE TO THERE APPROACH...WITH SOME OF THE STORMS CAPABLE OF LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS SHOULD LAST THROUGH A GOOD PART OF THE EVENING BEFORE DWINDLING. EXPECT THE SAME SCENARIO BOTH WEDNESDAY AND THURSDAY AFTERNOON AND EVENING...EXCEPT A LITTLE FURTHER EAST AS MID LEVEL WINDS INCREASE A LITTLE AND AID PROPAGATION OF THE DRYLINE TO THE CENTRAL AND EASTERN CWA. SOME STORMS ON BOTH DAYS WILL BE SEVERE AS THE ABOVE PARAMETERS CHANGE LITTLE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS EACH DAY. THIS PROCESS WILL REPEAT AGAIN FRIDAY AND SATURDAY BEFORE THE UPPER TROUGH TRANSLATES EAST OF THE AREA. EXPECT TEMPERATURES TO REMAIN NEAR TO ABOVE NORMAL THROUGH THE WEEK...WITH LITTLE IN THE WAY OF COOLING EXPECTED. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 12/67
Hazardous weather outlook, Jun 6, 1:30 PM MDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 230 PM CDT MON JUN 6 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071903- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 230 PM CDT MON JUN 6 2005 (130 PM MDT MON JUN 6 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE OUTLOOK AREA. SOME STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAIN...PRODUCING LOCALIZED FLASH FLOOD WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH SATURDAY. THE BEST CHANCE OF THUNDERSTORMS WILL BE ACROSS THE PERMIAN BASIN. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Jun 6, 4:55 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
555 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 10 NW PECOS 31.51N 103.62W
06/06/2005 1.75 INCH REEVES TX LAW ENFORCEMENT
0500 PM HAIL 8 N PECOS 31.53N 103.50W
06/06/2005 2.50 INCH WARD TX PUBLIC
TENNIS BALL SIZE HAIL REPORTED ALONG FARM TO MARKET ROAD
2119. DAMAGING HAIL LASTED UNTIL 530 PM.
0512 PM HAIL 6 N PECOS 31.50N 103.50W
06/06/2005 0.75 INCH REEVES TX LAW ENFORCEMENT
0525 PM HAIL 8 N MENTONE 31.83N 103.60W
06/06/2005 0.75 INCH LOVING TX PUBLIC
0535 PM HAIL RED BLUFF 31.90N 103.92W
06/06/2005 1.75 INCH REEVES TX PUBLIC
0541 PM HAIL LAJITAS 29.26N 103.77W
06/06/2005 0.88 INCH BREWSTER TX PUBLIC
&&
SNNearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.